Alert archive / California / Frost Advisories in 2017
Frost Advisory 33, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 28, 2017, 2:33 PM PST for Humboldt County, California. It took effect at Nov 29, 2017, 1:00 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2017, 2:33 PM PST (22:33 UTC)
- In effect from
- Nov 29, 2017, 1:00 AM PST
- Expired
- Nov 29, 2017, 4:11 AM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS76 KEKA 282233 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 233 PM PST Tue Nov 28 2017 CAZ103-291145- /O.NEW.KEKA.FR.Y.0033.171129T0900Z-171129T1700Z/ Northern Humboldt Coast- 233 PM PST Tue Nov 28 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PST Wednesday. * Temperatures will drop into the mid 30s away from the immediate coast. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
766 WWUS76 KEKA 282347 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 347 PM PST Tue Nov 28 2017 CAZ104>106-291300- /O.EXA.KEKA.FR.Y.0033.171129T0900Z-171129T1700Z/ Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 347 PM PST Tue Nov 28 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PST Wednesday. * LOCATIONS INCLUDE...Petrolia...Honeydew...Ettersberg... Orleans...Willow Creek...Garberville...Bridgeville. * TEMPERATURES...Low to mid 30s. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ103-291300- /O.CON.KEKA.FR.Y.0033.171129T0900Z-171129T1700Z/ Northern Humboldt Coast- 347 PM PST Tue Nov 28 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna. * TEMPERATURES...Low to mid 30s. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
711 WWUS76 KEKA 290416 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 816 PM PST Tue Nov 28 2017 CAZ103>106-291700- /O.CON.KEKA.FR.Y.0033.171129T0900Z-171129T1700Z/ Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 816 PM PST Tue Nov 28 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Orleans... Willow Creek...Petrolia...Honeydew...Ettersberg... Garberville...Bridgeville. * LOW TEMPERATURES...Low to mid 30s. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
949 WWUS76 KEKA 291211 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 411 AM PST Wed Nov 29 2017 CAZ103>106-291315- /O.CAN.KEKA.FR.Y.0033.000000T0000Z-171129T1700Z/ Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 411 AM PST Wed Nov 29 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 28, 4:28 AM PST, 10 hours 5 minutes earlier.
Area forecast discussion, Nov 28, 4:28 AM PST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 428 AM PST Tue Nov 28 2017 .SYNOPSIS...A weak front will bring a chance for rain primarily northward of Cape Mendocino for later this morning into the afternoon. Then building high pressure will bring mostly dry conditions through the remainder of the work week before another frontal boundary impacts northwest California this weekend. && .DISCUSSION...Northwest California will wake up to some chilly temperatures this morning with most areas falling to the 40s and upper 30s. Elsewhere, low clouds with some patchy fog settled into interior valleys late last night. Low clouds will gradually lift through the morning hours as a weak frontal boundary approaches the region bringing a chance for rain late this morning into the afternoon. Rain totals will be on the lighter side, less than 0.50 inches in total, with the best chances primarily northward of Cape Mendocino. High pressure will build in behind the exiting frontal boundary with some chilly temperatures expected once again tonight. We considered the potential for another advisory tonight, however, lingering moisture from the rain and uncertainty in the cloud coverage will inhibit widespread frost development. Thus opted not to issue any frost products. The rest of the work week should be mostly dry for northwest California. Although, a ribbon of upper level moisture aimed towards southern Oregon could bring a light shower to Del Norte County Thursday evening into Friday morning. Models continue to signal for a cold front to impact the Pacific Northwest this weekend, but still disagree on timing and placement of rainfall. Snow levels will fall with this system bringing some possible snow accumulations to pass levels. /KML && .AVIATION...Mid and high clouds are moving into the coast early this morning in advance of a weak front. This system will be accompanied by another bout of rain with mainly MVFR conditions later this morning at the coastal terminals. Toward the end of the taf cycle skies should clear with vfr conditions expected. && .MARINE...Winds have drifted from the south this morning due to an approaching weak cold front. Sea state conditions will deteriorate rapidly tonight evening as a large northwest swell begins to move through the waters. This swell will build quickly during the overnight hours, reaching heights of 15 to 20 feet at periods of 17 to 20 seconds by Wednesday midday. Models are fairly consistent with the heights, although the latest enp has only showed heights reaching about 17 ft now. Given the slight uncertainty with regard to heights will keep the watch going and let the next shift look at one more run before pulling the trigger on a warning. This swell will result in large breakers along area beaches, but looks to remain just below High Surf Advisory criteria. In addition, a weak cold front will sweep through the waters this afternoon, and northerly winds will increase behind it. These winds will be strongest south of Cape Mendocino, likely to around 20 to 30 kt, and this will add steep seas to the already building northwest swell. As a result, large and hazardous seas are expected late Tuesday through early Thursday. && .Tides...The perigean spring tides are coming in early December. This will bring some of the highest tides of the year to the northern CA coast. Current forecasts show southerly winds on Saturday coinciding with the highest tides. This has the potential to cause significant coastal flooding in Humboldt Bay and other areas along the coast. The ENP model is also showing elevated surf which could increase the potential for flooding along the open coast. Astronomical Tides at the North spit on Humboldt Bay peak at 8.5 feet on the 3rd and 4th of December. The southerly winds could increase water levels by one foot or more. Stay tuned. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Watch from this evening through late Wednesday night for PZZ450-455-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 28, 3:32 AM PST, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 332 AM PST Tue Nov 28 2017 CAZ101-102-104-107-108-110>113-291145- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 332 AM PST Tue Nov 28 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-105-106-109-291145- Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- 332 AM PST Tue Nov 28 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:46 PM PST | Small Craft Advisory | EKA | 6 days | |
| Nov 28, 2:46 PM PST | Hazardous Seas Warning | EKA | 29 hr | |
| Nov 28, 3:09 PM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 27 hr |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.